Topology change and the propagation of massless fields

GRATUS, J and Tucker, Robin (1995) Topology change and the propagation of massless fields. Journal of Mathematical Physics, 36 (7). pp. 3353-3376. ISSN 0022-2488

Full text not available from this repository.


The massless wave equation on a class of two-dimensional manifolds consisting of an arbitrary number of topological cylinders connected to one or more topological spheres are analyzed herein. Such manifolds are endowed with a degenerate (non-globally hyperbolic) metric. Attention is drawn to the topological constraints on solutions describing monochromatic modes on both compact and noncompact manifolds. Energy and momentum currents are constructed and a new global sum rule discussed. The results offer a rigorous background for the formulation of a field theory of topologically induced particle production.

Item Type: Journal Article
Journal or Publication Title: Journal of Mathematical Physics
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/3100/3109
Departments: Faculty of Science and Technology > Physics
ID Code: 52288
Deposited By: ep_importer_pure
Deposited On: 10 Jan 2012 11:48
Refereed?: Yes
Published?: Published
Last Modified: 30 Sep 2019 16:27

Actions (login required)

View Item View Item